Can anyone help? I am taking levothyroixine 50mg x daily; I feel very unwell. My TSH 3.1. Apparently Free T3 and Free T4 ok? * My throat is

very sore, and swallowing seems not right.- I can only explain it by saying I have to really make an attempt to swallow?? ..When I get these symtoms my tiredness, fatigue seem twice as bad. * What is really worrying me is that I have been having a real tightness of chest - and very itchy legs (bottom of legs), I have excema anyway. so I thought it was that?.....Regards GT xxx

Last edited by

9 Replies

  • I would suggest you may not be on enough medication. A TSH of 3.1 is usually too high due to a low dose of levo.

    Always get a copy of your blood test results, with the ranges, as labs differ throughout the country. If you get your results and post them members will be able to comment.

    Never take 'normal' as being o.k. Go to the date November 20, 2002 on this link (some links within may not work) and the answer is self-explanatory.

  • Hi Shaws could you help me with a query? I've had hypothyroidism for 7 years now. Only just got a copy of my blood results from 2 weeks ago. I really don't understand them. It says Serum TSH Level 4.89 mu/L. I have no idea what this means. can you help? x

  • TSH is short for Thyroid Stimulating Hormone which comes from our Pituitary Gland. When our thyroid gland is stuttering along, the Pituitary is sent a signal to try to boost the output of thyroid hormones. See this attached link for all the shorthand used.

    I shall tell you something - I hope your GP has called you in to give you more medication. I assume you are not feeling very well.

    Some hints. Always get a print-out of your blood test results and make sure they have the ranges (figures in brackets) for your own records. It's important to have the ranges as labs differ throughout the country. You can then post them if you have a query.

    If you take levo in the morning, DO NOT take it before a blood test and take it afterwards. If you take it at night, miss the night dose and take afterwards. Always get the earliest possible test as TSH is highest then.

    Ask your GP to check your Vitamin B12, Vitamin D, iron, ferritin and folate. Usually first two are deficient in hypo.

  • I agree w Shaws. Some people don't feel well unless their tsh is under 1.

  • I have copied and pasted this from a previous post with a person who has similar symptoms.

    I persuaded my GP to increase my thyroxine from 75 mcgs to 100 mcgs when I had a TSH of 2.23.

    I sent this article to her before I had my appointment along with a letter saying how I had been feeling and that I also couldn't lose weight. I also quoted that Dr Toft of the British Medical Association had said in his book that some people don't feel well until their TSH is 1 or below.

    She agreed to increase my medication and said "I like to treat the patient on their symptoms not their lab results". She took my blood pressure and pulse and was happy that all was well.

    I now have a TSH of 0.26 and have recently had blood pressure and pulse taken again in a annual MOT and pulse was 64 blood pressure 124/80. So this would indicate that i'm not suffering from too much medication.

    I got a letter from my GP's surgery saying "We will re-test next year"

    You really need to persuade you GP somehow to increase you meds. Print this information and any other information you can find to fight your corner. I know how I felt when my TSH was 2.23 and I don't want to go back there.

    Good luck.

  • Hi Yana, thank-you so much for your really helpful reply. I cant seem to get threw on the above web-site; I can when I type on, but there are quite a lot of area's!! Can you poss tell me which 'title' to press please? - as this is a really important help source.. Thanks again GT

  • Hi Yana, thank-you so much for your really helpful reply. I can't seem to get through on the site that you state, however, when I type It does come up but there are quite a lot of area's!! Can you poss tel me which specific 'title' to press please? - as this is a really important help source.............Thanks again GT

  • This is the one.

    The title is New research shows it may be safer for patients taking thyroxine to have lower TSH levels than currently recommended.

    Good luck

  • Sorry, when I type the whole link in it just reverts to the same one. It has a date on it, if you type the link in below and this date it might go straight to it. the date is 2010-03-thyroxine.pdf

You may also like...